# SDR 2001FA0000189

- Difficulty date: July 20, 2001
- Submitted: August 17, 2001
- Operation: General aviation
- Aircraft: N8715E
- Make and model: Piper PA-28-140
- Aircraft serial: 287625149
- Engine: Lyc O320E3D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 72877
- Condition: Broken
- Location: Engine
- Part time: 2,600 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING TEAR DOWN FOR OVERHAUL A PIECE OF METAL WAS FOUND IN OIL SUMP.  FURTHER INSPECTION FOUND THAT THE HEAD OF LIFTER BODY FOR NR 1 CYLINDER EXHAUST VALVE WAS HALF GONE.  (PIECE IN OIL SUMP)  FROM WEAR ON REMAINING PART, APPEARS THAT IT HAD BEEN THAT WAY FOR SEVERAL HOURS. PART HAD AT LEAST 2600 HOURS SINCE OVERHAUL.
